April 12, 2006

side effects

Don't you find it amazing, how medicines have so many side effects?

Something that is supposed to do something good for you, but in turn just causes more problems for you. Lovely.

I have never wanted to get pregnant, and still do not plan on it. So birth control is an important factor of my life. It would be nice to do without it, but unfortunately that just isn't the way it goes for me.

About three years ago, I started a progesterone only pill, meaning it was VERY low estrogen. It was really wonderful. For about a year. The second year, I noticed a few things that weren't as good as that first year. But they were small, and easily dealt with.

This third year on it, though, was not good for me at all. To put it bluntly, I was slipping deeper and deeper into depression. I wanted to be alone, all the time. The thought of seeing someone I knew at the grocery store made me paranoid. My outlook on everything in life became very negative. There was a shadow over everything that I did. I was bitter. I no longer enjoyed anything. I felt like the "me" I used to love being was gone gone gone. And on top of all that, I felt like I needed to hide this from the world...I didn't want anyone to know I was feeling so negatively, so I put up a front. As best I could. It probably wasn't much of a front. I felt I was doing good to just survive through another day.

It took me awhile to realize this. It's easier to place the blame on other people. When you live with something everyday, it's sometimes hard to see. One day it really hit me though. I thought, WHEN did I start feeling like this?? This isn't me. This isn't how I normally feel. Where is the happy, bubbly, outgoing girl that I used to be?

So, I decided to talk to my doctor. And he 100% agreed that we needed to change the pill I was taking. He also gave me a depression survey to take. I will be meeting with him about it tomorrow. I answered the questions before I started taking the new pill. And from those answers, I can see how low I got. But the good news is that, after about a week on this new pill, I already feel like myself again. I feel like that shadow has lifted and that I can feel hope and happiness again. It's so much easier to smile now. If I took that survey again right now, my answers would be completely different. So I think that definitely shows that this change in medicine was very, very needed.

It's always an iffy thing, when you're playing with hormones...I have seen first-hand what it feels like to hit rock bottom, emotionally. Thank goodness I am on the path toward happiness once again...

3 comments:

frenchy said...

Good on you for realising this and doing something about it! So often people are just convinced it's just them and there's no way out of it! The same thing actually happened to me before and I agree GOD KNOWS WHAT MEDICINES CAN DO. When it is dealing with hormones you should be so careful. Hormones can do incredible things to you- completely take over. Good luck and I hope you start having a more positive outlook soon! Keep me posted.

PTS said...

Medicine ~ have to have it but...so glad you have this new medicine and hope that it works for you and you get the results you want and need!

Kim :) said...

I am SO glad that you talked to your doctor and have changed your birth control pills. It isn't always something easy to talk to people about. But I am glad you took the step, a great step towards bringing Kelley back! Hormones are an evil thing, if they get out of whack all is hell with the world!

Love Ya!

Post a Comment